MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-100038
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # - exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, prior to the start of a percutaneous nephrolithotomy.As soon as the package of a perc ncircle nitinol tipless stone extractor was opened, the facility could tell the basket was broken.The metal piece of the basket was already bent and outside of the handle.A new same device was opened and used to complete the intended procedure successfully.No adverse events have been reported as a result of the alleged malfunction.
 
Event or Problem Description
There has been no new information received since the last report was submitted.
 
Additional Manufacturer Narrative
Investigation evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, manufacturing instructions, and quality control data.One perc ncircle nitinol tipless stone extractor was returned for investigation.The returned packaging confirms lot number 9048298.Visual examination notes the cannulated handle is broken approximately 1 cm from the solder joint near the red handle.The cannulated handle is bowed 1 cm from point of separation.The customer complaint is confirmed.A review of the device history record showed there were no non-conformances associated with the complaint device lot number.The device history records indicate this product was final inspection tested and determined to be acceptable.A complaint history search revealed this complaint to be the only one associated with complaint lot number 9048298.The instructions for use (ifu) provides the following: caution: this device is conductive.Avoid contact with any electrified instrument.Caution: sterile if the package is unopened or undamaged.Do not use if package is broken.Important: enclose device in sheath before removing from tray/holder.Important: excessive force could damage device.Based on the evidence presented by the sample and the information provided by the supporting documentation, clinical and/or procedural factors appear to have impacted on the event as reported.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have the cannulated handle bent and broken at the proximal end.The device is packaged in a pouch without a tray.Devices are inspected for damage and functionality prior to packaging.The device likely became damaged during transportation or storage of the device.The cause for this incident has been traced to transport/storage.Per the quality engineering risk assessment, no further risk mitigating activity is required.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8065329
Report Number1820334-2018-03284
Device Sequence Number11378342
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)210726(10)9048298
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2021
Device Catalogue NumberNTRSE-100038
Device Lot Number9048298
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2018
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date11/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1